MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Codes Positioning Failure (1158); Retraction Problem (1536); Malposition of Device (2616); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured right posterior communicating segment aneurysm of the internal carotid artery with a max diameter of 7.35mm and a 5.21mm neck diameter.It was noted that the patient's vessel tortuosity was moderate. the landing zone was 3.88mm distally and 4.79mm proximally.Dual antiplatelet treatment (dapt) was administered.The pru level was zero (0). it was reported that the phenom27 microcatheter was pushed to go upper to the right middle cerebral artery m2 under the guidance of the 14 nerve guidewire.The nerve guidewire was withdrawn, and the pipeline embolization stent ped2-500-18  was pushed to go upper through the phenom27 microcatheter after it was fully hydrated.When passing through the cavernous sinus segment during the push-up process, the operator reported that the resistance was large.The intermediate catheter was pushed to go upper appropriately to provide stronger support and deliver the ped2 stent into place.The phenom27 microcatheter was withdrawn in situ in the m1 straight segment, and deployed the stent tip, but the stent did not open.After deploying more length, the stent tip still did not fully open.After retrieving the stent tip, it was deployed again, but the problem could not be solved.The intermediate catheter was pushed to go upper, and the stent was deployed to a sufficient length.The stent was partially withdrawn to the internal carotid artery, and th e stent was gradually deployed.The stent tip was well opened, but the distal anchor position was obviously too low.The surgeon considered retrieving the stent again, but the stent was unloaded and could not be retrieved.The only option was to reduce the tension and withdraw the microcatheter, and carefully deploy the proximal end of the stent.Angiography showed that the distal end of the stent failed to successfully cover the aneurysm neck, and the surgery was successfully completed by bridging another ped2-350-18 stent to the distal end of the first stent.The angiographic result post procedure was normal.The pipeline was used for an indication that is approved (on-label). the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-fg15 (unknown); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there was great resistance during delivery or positioning in the distal section of the catheter.Continuous saline flush administered and maintained as indicated in the instructions for use (ifu).There was no damage observed to the catheter after removal.The pipeline pushwire was kinked.Multiple pipelines were not being used when the movement occured.The pipeline was no implanted at the intended location.The device did not jump during deployment.The tip of the catheter did not move during deployment.The distal section of the pipeline did not open.It was not placed in a vessel bend when it failed to open.Pushed middle catheter to go upper in an attempt to open the pipeline.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): a pipeline flex embolization device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a sealed tyvek biohazard pouch.The phenom-27 catheter used during the event was not returned.Visual inspection/damage location details: the pipeline flex pushwire was found to be bent at ~144.8cm from proximal end.The hypotube was found to be intact with ptfe pulled back.The proximal bumper, pad, and pad restraint were found to be intact.The dps sleeves were found to be intact.The tip coil was found to be stretched.The braid was not returned.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as pipeline braid was not returned.Possible cause for ¿failure to open¿ is the result of re-sheathing the device more than two times.Based on the returned device, the customer report of ¿resistance during re-sheathing¿ was unable to be confirmed.Possible contributors for of ¿resistance during re-sheathing¿ are patient vessel tortuosity, ped/delivery system damage, catheter damage, user does not maintain continuous flush, resistance during delivery/retrieval, and user re-sheaths more than two times.Customer reported that patient vessel tortuosity as moderate.The root cause could not be determined.Based on the analysis findings, the customer report of ¿pushwire kink/damage¿ was confirmed.Possible cause for ¿pushwire kink/damage¿ is advancing during resistance.The root cause could not be determined.The inner diameter (id) of the phenom-27 microcatheter was found to be 0.027¿ per ifu (i nstructions for use).Per pipeline flex embolization device instructions for use (ifu): ¿the pipeline flex embolization device is designed to be delivered through a compatible micro catheter of 0.027¿ inside diameter.Therefore, the phenom-27 micro catheter was found to be compatible for use with the pipeline flex embolization device.(reyesr32 2025-08-27) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22580689
Report Number2029214-2025-01677
Device Sequence Number12758903
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public(01)00763000284718(17)271015(10)B803540
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberB803540
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer07/30/2025
08/27/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/26/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age83 YR
Patient SexMale